MDJunction - People Helping People
 
Ask a Question
03/15/2012 08:41 AM

vyvanse

zaylia
zaylia  
Posts: 2657
Senior Member

just wondering about your experiences with vyvanse or someone you know. im on my first day of it. im scared of losing personality. if you could tell me if you were fine with it or whatever. any details even separate from personality id really appreciate. there isnt very much info online about it. im told its pretty new. i know i could learn on my own, but just thinking it will happen, could make it happen. my mind tricks me a lot with symptoms. anyway thank you for your time.
Reply

03/15/2012 08:55 AM
Colleenj
Colleenj  
Posts: 2152
Group Leader

I don't take this drug myself but I did find a link for the official homepage which is listed below:

http://www.vyvanse.com/

In many cases, your pharmacist can be an excellent resource for drug information, even better than your MD in most cases. One thing to inquire about would be regarding the time it takes start working. Will it start right away or does it need to build up in your system for a couple of weeks. It does have a stimulant facet to it. I personnally am on Adderall and I find that I feel much better with the stimulant. I hope you can find the information you are looking for on the webpage. I am NOT a doctor but I wouldn't see where you would "lose yourself" on this medication. I think of that type of symptom being associated with depression medication. That is just my opinion.

Please let us know what you have been able to find out.


03/15/2012 09:06 AM
zaylia
zaylia  
Posts: 2657
Senior Member

thank you for the response. ive checked that site out already. there really isnt much on it. there are possible side effects. but not personal story type things. i was on adderral, concerta, straterra, ritalin, and dexedrine before. all of those hurt my body and made me feel "blah" more than anti depressants for me. i just like my hyperactivity i think. i dont want to not fidget and such. i LOVE it. so far after an hour and a half from taking vyvanse im already not moving so much. but i still feel more like me than other medication. usually after a couple days i just dont feel like myself on medication, any medication really. im just worried. oh well wait it out. and hope some one on here has taken it and can give me a better idea of what to expect. im terrified of the unknown haha so... well thank you for the response so fast!

03/15/2012 11:18 AM
maggsteph7
Posts: 2
New Member

Hello,

My son takes vyvanse and for the first little while I really didn't think it was working. I find that the maximum dosage for this medication wasn't high enough for him as he is 6'7" and he weighs 225lbs so he is a big boy. He has been on adderall, dexadrine, concerta and in the very beginning he was on ridalin. He was diagnosed ADHD when he was only 4 as he had massive signs of it. They usually do not like to diagnose that early but he had such obvious signs. These medication changes have been over the span of years as he is now 16. He actually likes being on the vyvanse more than anything else he has been on. He says it really helps him concentrate in class without making him a vegetable. His personality does not change on this medication like it has on others. You should really monitor how you feel and report any changes to your doctor that you are concerned about. Everybody reacts differently to medications and what is right for some may not be right for others. My son is monitored every month with his pediatrician. A change in diet will often help as well with some of the things you are feeling. I found it helped my son when we took out red dyes. Hope this helps and if you need any more information please let me know.


03/15/2012 11:38 AM
zaylia
zaylia  
Posts: 2657
Senior Member

thank you very much. im finding it is more of a cleaner feel to it, but im losing personality already but im 5.4 and very sensitive to meds. i have actually changed my diet, helps a lot! was hopeing thats all i needed. do you know the timing sort of of the effects. like stronger after and hour, less strong hours later, then stronger, or whatever?

wanted to add, not sure if you know, probably do since youve dealt with adhd for so long. but vitaminc and omega 3s help a lot too. yoga is also helpful. sounds like you guys have it under control, but thought id mention these things

Post edited by: zaylia, at: 03/15/2012 11:53 AM


03/15/2012 11:56 AM
jenny1978
jenny1978  
Posts: 2599
VIP Member

I've taken Vyvanse, but only for a few weeks. I needed to be on at least 140mg and the insurance wouldn't pay for that much. I've taken adderall immediate release and I was on 120mg of it. Now I take 90mg of Dexedrine Extended release. The Vyvanse is very smooth. Dexedrine is basically the same thing, but cheaper. The vyvanse release the meds throughout the day, but for me, it did not last the 12 hours I was promised. Be careful that you aren't thinking too hard and making yourself think that it is a side effect. I have done that before when I first got diagnosed because I was just so afraid that it would change me!However, if you do see a difference that you don't like, please call your doctor. I'm 6'2 and about 225, so I have a high tolerance. I've always had a high tolerance on EVERY kind of medication! I really hope that you can find somethig that helps you. Maybe if you tried dexedrine capsules and just did a lower dose, then that would help you...

03/15/2012 12:39 PM
zaylia
zaylia  
Posts: 2657
Senior Member

i was on dexedrine before this actually. once i would get used to the effects, it would have worn off soon after. i also have carpal tunnel, ever since i was on adderral a few years ago. and when i take any med i get allergy effects from anxiety, which inflame my arms, and mess with my carpal tunnel..chemicals, gluton, sulphates etc cause allergy effects. i used to have a high tolerance, until adderral. it ruined me in a lot of ways. like the way my body is connected, its very disconnected. my hips and shoulders etc go out of place so easily now. im still working on getting my body back. i used to be VERY strong, stronger than my dad, and guy friends. not since adderral. so add meds still hurt me. very slow healing even with working on them because i cramp up so quickly. i keep trying meds but i need to just be clean of them and build my strength up, then go on them. i was in this grouop before but left, and others becuase the effects of adderral just mess with helpful advice and meds.. sorry for taking your peoples time.. just too hopeful with trying again. i guess this might be weird but i need to not be in these forums right now. i get too bummed about how tedious it is for me to do things. so i am sorry if i do not reply, i just do better without talking about it. wish you all well!

Post edited by: zaylia, at: 03/15/2012 12:51 PM


03/15/2012 01:11 PM
Colleenj
Colleenj  
Posts: 2152
Group Leader

That's alright. If and when you need us, we will be here.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved